MAUDE Adverse Event Report: AGILENT TECHNOLOGIES SINGAPORE INTL. PTE LTD. HERCEPTEST FOR AUTOMATED LINK PLATFORMS; SYSTEM, TEST, HER-2/NEU, IHC

AGILENT TECHNOLOGIES SINGAPORE INTL. PTE LTD. HERCEPTEST FOR AUTOMATED LINK PLATFORMS; SYSTEM, TEST, HER-2/NEU, IHC
Model Number SK001
Medical Device Problem Code Unclear Information (4052)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The ifu will be further reviewed and the correct fixation time will be implemented in the next revision.
 
Event or Problem Description
Company representative reported unnecessary gastric biopsy procedure.Patient sample was tested for her2 utilizing the product herceptest (sk001).The product instructions for use (ifu) states the samples should be "fixed for 18-24 hours in neutral-buffered formalin" and also mentions that "biopsy samples in a toga trial were fixed for 6-8 hours".The user misinterpreted the ifu by applying the toga trial criteria for biopsy specimen fixation.As a result, patient being tested for eligibility in a clinical trial had the original specimen disqualified which resulted in an unnecessary biopsy procedure.Patient experienced no adverse effects from the re-biopsy procedure.
 
Event or Problem Description
Company representative reported unnecessary gastric biopsy procedure.The sk001 herceptest product instructions for use (ifu) states the samples should be "fixed for 18-24 hours in neutral-buffered formalin" and also states that "biopsy samples in a toga trial were fixed for 6-8 hours".With two fixation times listed in the ifu, sample fixation conditions are unclear and in this case were misinterpreted by narrowly applying the toga trial criteria for biopsy specimen fixation.Unclear ifu language resulted in patient receiving another biopsy procedure.Patient experienced no adverse effects from the re-biopsy procedure.

Brand Name
HERCEPTEST FOR AUTOMATED LINK PLATFORMS
Common Device Name
SYSTEM, TEST, HER-2/NEU, IHC
Manufacturer (Section D)
AGILENT TECHNOLOGIES SINGAPORE INTL. PTE LTD.
no. 1 yishun avenue 7
76892 3
SN  768923
MDR Report Key12442934
Report Number3003423869-2021-00267
Device Sequence Number17056777
Product Code MVC
UDI-Device Identifier05700572032007
UDI-Public05700572032007
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Other Health Care Professional
Remedial Action Modification/Adjustment
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSK001
Device Catalogue NumberSK00121-5
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age72 YR